Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    14
  • comments
    14
  • views
    8470

Greetings, Internet.

RegiMan

352 views

Good morning to anyone who decides to read this.

I've decided to start this little blog because of some difficulties that I've been having with the Regimen that I'd like to share.

I've had moderate acne since about age... 14. I got acne when I was 12, but it was pretty mild at first. In its undisturbed state, my skin is pretty oily, I sweat a lot, and I'm fairly pale so I burn if I don't wear sunscreen.

Over the years, I've used BP, salicylic acid, clindamycin, Retin-A, tea tree oil, sulfur soap, ethromycin... a lot of different things, and a lot of the time I think I overtreated my face (especially when I used Retin-A - it was useless in my case).

When I was 18, I was having some difficulties with a BP regimen I had used for nearly a year, and needless to say I was frustrated by my continued breakouts. That's when I discovered Acne.org, and it didn't take long to decide to try Dan's products.

I started the Regimen very carefully, being excruciatingly gentle and trying to start slow with the 2.5% BP even though I had been using lots of 10% up to that point. After 3 or 4 months, I was clear - and really jazzed about it. I thought I had my cure for life, if I needed it. Of course my hope was (and is) that I would grow out of acne by the time I'm in my 20's.

All was not perfect, though. The BP made my skin dry and flaky (which is normal, of course), to the point that even moisturizer did nothing more than keep the flakes stuck to my face. I could run a fingernail over my cheek and pull up a mass of dead skin flakes mushed up in moisturizer. I also had some red marks and small scars that I hoped would fade, so I kept up the BP level at 2 to 2.5 pumps morning and night. I think this was around the time that I added in AHA+.

Soon, my face starting becoming extremely itchy, red and blotchy. I developed patches of red, irritated areas at my temples and near my ears, as well as on my chin, which secreted clear fluid that crusted over. It was clearly not normal. I started looking online to see if there were any answers, and I discovered that contact dermatitis can develop in some people who use BP. Thinking (and dreading) that this could be my problem, I stopped using BP altogether.

The rash and irritation faded within a week, and at first my skin was ok. I continued using AHA as my only treatment. It took less than 3 weeks for my acne to return. That was in March or April earlier this year. Since then I've been searching for a new treatment.

I tried diluted tea tree oil, as well as salicylic acid, which provided minimal efficacy against my acne, but did nothing to prevent new zits. I also tried returning to clindamycin, but that had never been very effective on its own for me.

This last week, I decided to try BP again, in hopes that my allergy may have faded. Maybe I could desensitize my skin again. I also noticed that AHA was causing redness and irritation on my skin, so perhaps that had been part of the problem. I started putting BP on just my problem areas this past Sunday. I used the tiniest amount possible on each zit, starting just in the upper left corner of my forehead in case I reacted to it. I've continued putting it on once a day, continuing to wash and moisturize twice a day as per the standard regimen.

Last night (Friday) was the most BP I've put on yet, barely a quarter of a pea-size amount, just on my forehead, nose area, and a bit here and there on my chin. So far no rash or horrible reaction, although my skin is a little red (could also be from getting some sun yesterday) and there are some spots that feel itchy, but not intolerably so. I'm hopeful. My chin seems to be the most reactive to the BP so far, in terms of itchiness. My acne is getting a little clearer, and the BP has an obvious impact wherever I put it, but I'm using so little that it can't clear things up on its own yet. I'm considering adding in a little clindamycin in the mornings, since I've always found that to be a non-irritating treatment, if mostly ineffectual on its own.

So that's where I'm at. Wish me luck. My reason for sharing this is that I know there are other people out there who have experienced reactions to BP, and it sucks - what are we supposed to do when the best treatment for our acne becomes an allergen? It feels so unfair. I don't know what the best thing to do is, and I don't know if I can actually use BP at a functional level anymore, but I'll keep trying for now. If it doesn't work, I'll go to see a dermatologist. Anyway, I'll try to keep you posted about how this goes, so maybe if you have a similar situation you can try what I'm doing. Feel free to ask questions, I know I haven't provided all the details.

Have a fabulous day,

-RegiMan



0 Comments


Recommended Comments

There are no comments to display.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×